I was wondering if anyone has heard of putting the progesterone shots in the thigh instead of back behind above the butt? I am using a gestational carrier and she is wanting to do them in her thigh, but I don't like the sound of that. I spoke with two different nurses and the lady at the pharmacy that we ordered the medication at said absolutely not as well. They all said something about it not absorbing as well in that area. Anyone know anything about this? Carisa
I've never done PIO shots...but from what I've heard, any intramuscular injections should be OK injected into the buttocks, upper arm or thigh. Although, it seems like the butt is more common. But you could always ask your doctor...just in case. Good luck!
they say butt because you tend to have more muscle - but if she is doing it herself theigh might be easier
the nurse at your RE's office should be able to give her proper instructions on the theigh
she may think it will be easier because subcues are easy in the theigh - but it really can hurt in the theigh digging into that muscle - any chance you can convince your RE into letting her do the capsules or suppositories vaginally??? I had a singleton and twins with capsules vaginally
I always thought the shots were much more effective. I will have to ask about the suppositories for her. My RE said that the thigh area doesn't absorb the solution as much as the butt area. The vaginal capsules just seem so much easier.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.